Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 22, 2013, 12:28 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at Apr 24, 2013, 10:00 AM CDT. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2013, 12:28 PM CDT (17:28 UTC)
- In effect from
- Apr 24, 2013, 10:00 AM CDT
- Expired
- May 9, 2013, 8:24 PM CDT
- In force
- 15 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 22, 9:44 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 9:44 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 944 AM CDT MON APR 22 2013 .UPDATE... ISSUED AT 945 AM CDT MON APR 22 2013 THE MAIN CHALLENGE WILL BE SNOW CHANCES IN THE FAR SOUTHERN FORECAST AREA. THE 12Z NAM IS BRUSHING THE FAR SOUTH WITH PERHAPS AN INCH OF SNOW...AND WILL INCREASE POPS HERE FROM 15-21Z IN THE EXTREME SOUTHERN AREAS...WITH SOUTHERN GRANT COUNTY SEEING THE BEST POTENTIAL FOR AN INCH OR PERHAPS 2. OTHERWISE...THE FORECAST IS IN GOOD SHAPE WITH NO MAJOR CHANGES PLANNED. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM CDT MON APR 22 2013 FORECAST CHALLENGES CONCERN SNOW CHANCES ACROSS THE FAR SOUTH TODAY AND TEMPERATURES. MODELS OVERALL IN GOOD AGREEMENT THROUGH THE SHORT TERM AND WILL USE BLEND. FOR TODAY FAR SOUTHERN FA WILL BE IN ENTRANCE REGION OF PASSING UPPER JET MAXIMA. MAIN BAROCLINIC ZONE WELL SOUTH OF FA HOWEVER LOWER CONDENSATION PRESSURE DEFICITS CLIP FAR SOUTHERN FA. MODELS HAVE INITIALIZED PRETTY WELL WITH W SD SNOW BAND. NORTHERN EXTENT SOMEWHAT IN QUESTION WITH RADAR COVERAGE HOWEVER HETTINGER AT THIS POINT DRY SO SNOW SHOULD BE RIGHT ALONG OR JUST SOUTH OF BORDER. BASED ON GOOD MODEL AGREEMENT FAR SOUTH WILL BE ON NORTHERN FRINGE OF PCPN. WILL FOLLOW HIGH RESOLUTION RAP MODEL SOLUTION AND INCREASE POPS ALONG ND/SD/MN BORDER AREA TODAY. STEADY COLD ADVECTION AND SOME DEGREE OF CLOUD COVER WILL REALLY LIMIT ANY TEMPERATURE RECOVERY. DVL BASIN MAY STRUGGLE TO GET TO FREEZING/MELTING VALUES. HIGH PRESSURE WILL BUILD INTO CENTRAL/NORTHERN PLAINS TONIGHT. WITH LIGHT WINDS/MINIMAL CLOUD COVER AND COLD COLUMN WILL RESULT IN COLD TEMPERATURES WITH RECORD LOWS POSSIBLE. COLUMN WARMS SLIGHTLY TUESDAY AND ALONG WITH SOLAR AND MODEST WESTERLY FLOW TEMPERATURES SHOULD BE A BIT WARMER. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 AM CDT MON APR 22 2013 MODEST TEMPERATURE RECOVERY WILL CONTINUE INTO MIDWEEK HOWEVER WITH TEMPERATURES DROPPING BLO FREEZING AT NIGHT SNOW MELT PROCESS WILL CONTINUE TO BE SLOW. NEXT WAVE TO SWING THROUGH BROAD CENTRAL PLAINS MID LEVEL TROUGH WEDNESDAY HOWEVER LOOKS TO BE A LIGHT PCPN EVENT. THURSDAY TO SUNDAY...CONFIDENT IN A GENERALLY DRY PERIOD WITH TEMPERATURES MODERATING TOWARD NEAR NORMAL BY NEXT WEEKEND. NW FLOW ALOFT WITH SFC RIDGE AXIS IS EXPECTED TO DEPART THE REGION THURSDAY WITH MORE ZONAL 500MB FLOW AND SOUTHERN RETURN FLOW ALLOWING FOR 850MB TEMPS TO WARM FROM 5 TO 10 BLO C THURS MORNING TO 5 TO 10 ABOVE BY FRI MORNING. WEAK SW AND FROPA WILL BRING SCHC OF SHRA FRI AFTN. ANOTHER PERIOD OF WAA IS EXPECTED TO LIFT INTO THE REGION SATURDAY AND SUNDAY WITH WEAK 500MB RIDGING WITH 850MB TEMPS PUSHING INTO THE 10 TO 15 C RANGE. HOW THESE TEMPS WILL INTERACT WITH SNOWPACK...ESPECIALLY IN THE DEEPER SNOWS OF THE DEVILS LAKE BASIN AND NORTHERN RED RIVER VALLEY...CAUSES SOME UNCERTAINTY IN THE OVERALL EXTENT OF THE WARM UP. IF MIXING IS LESS THAN EXPECTED FOG WOULD BE LIKELY TO DEVELOP OVERNIGHT LIMITING SOLAR INFLUENCES THE NEXT DAY OF THE WARM UP. NONETHELESS LIKELY THAT THE GRADUAL SNOW MELT ENDS WITH OVERNIGHT TEMPS ABOVE FREEZING BEGINNING FRIDAY NIGHT AND THRU THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 945 AM CDT MON APR 22 2013 SEEING EXTENSIVE MID AND HIGH LEVEL CLOUDS ALONG AND SOUTH OF A LINE FROM KBIS TO KGFK TO KBDE. OF MAIN CONCERN TO THE AVIATION FORECAST ARE SOME LOWER BATCHES OF CLOUDS...ONE AROUND THE KDVL AREA AND ANOTHER UP AROUND THE LAKE OF THE WOODS. BOTH THESE BATCHES OF CLOUDS ARE IN THE MVFR RANGE. THE AREA AROUND KDVL APPEARS TO BE SINKING SLOWLY SOUTHWARD AND WILL AFFECT KDVL AND POSSIBLY KGFK. && .HYDROLOGY... ISSUED AT 330 AM CDT MON APR 22 2013 RIVER FLOOD WARNINGS IN EFFECT FOR SABIN ALONG THE S BR BUFFALO RIVER...DILWORTH ALONG THE BUFFALO RIVER...AND WAHPETON ALONG THE RED RIVER. DESPITE THE RELATIVELY COOL TEMPS...LOCALIZED RUNOFF ALONG SOME OF THE MN TRIBS...INCLUDING ALONG THE BUFFALO... HAS LEAD TO INCREASED RIVER STAGES. SIMILARLY...GRADUAL RISES HAVE BEEN NOTED ALONG THE MAINSTEM RED AS WATER BEGINS TO MAKE ITS WAY INTO THE SYSTEM. THIS IS ESPECIALLY TRUE ACROSS THE SOUTH TOWARDS WAHPETON...WHERE MINOR FLOOD STAGE WILL LIKELY BE APPROACHED BY EARLY THIS WEEK. COOLER TEMPS THROUGH THE MIDDLE OF THE WEEK WILL LIMIT THE SNOWMELT PROCESS WITH WELL BELOW FREEZING TEMPS AT NIGHT. IT APPEARS MORE SIGNIFICANT WARMING WILL OCCUR BY LATE THIS WEEK. THIS WILL LEAD TO INCREASED SNOWMELT RUNOFF...AND MORE RAPID RIVER RESPONSES BY NEXT WEEKEND. SOME UNCERTAINTY EXISTS REGARDING THE DEGREE AND TIMING OF THE WARMER TEMPS...WHICH WILL AFFECT HOW QUICKLY THE RIVERS RESPOND. NO SIGNIFICANT PRECIP EVENTS ARE EXPECTED AT THIS TIME THROUGH THE COMING WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...VOELKER LONG TERM...JK AVIATION...GODON HYDROLOGY...JK
Hazardous weather outlook, Apr 22, 6:20 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 620 AM CDT MON APR 22 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 620 AM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW ARE EXPECTED ALONG THE DAKOTAS/MINNESOTA BORDER AREA TODAY. SNOW ACCUMULATIONS SHOULD BE AN INCH OR LESS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:28 PM CDT | River Flood Warning | FGF | Cass | 10 days |
Nearby
River Flood Warnings in Minnesota, 2013River Flood Warnings in North Dakota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.